MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number JB724
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the reported complaint condition were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure in (b)(6) 2019 and the suture was used.During the procedure, the needle was detached from the suture easily during use.It was a control release needle.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/05/2019.It was reported that the device had a pull off - suture needle issue.Three unopened samples of product code jb724, lot pa5056 were returned for analysis.The product code is control release.The complaint sample was not returned.During visual inspection of three unopened samples, no defects were found on the packages.Samples were opened and contains eight strands; the swage and attachment area of the samples were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were found.A functional test was performed and the pull force results meet the customer requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance needle pull off was found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 5 device issues captured in reports 2210968-2019-83501, 2210968-2019-83504, 2210968-2019-83505, 2210968-2019-83506, and 2210968-2019-83507.Analysis results have been included in follow-up reports for each.

Brand Name
VCL CT BRD UD 8X18IN 0 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8749807
Report Number2210968-2019-83506
Device Sequence Number1925403
Product Code GAM
UDI-Device Identifier10705031043954
UDI-Public10705031043954
Combination Product (Y/N)N
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberJB724
Device Lot NumberPA5056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 06/09/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/05/2019
Patient Sequence Number1